MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; SURGEON SIDE CONSOLE, RECERTIFIED

INTUITIVE SURGICAL, INC DAVINCI SI; SURGEON SIDE CONSOLE, RECERTIFIED
Model Number 380689-02
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An isi field service engineer (fse) was dispatched to the customer site to further investigate the reported complaint.The reported complaint was confirmed based on the field evaluation.The fse replaced the fan on the surgeon back plane (sbp).The affected part number 371940 involved with this complaint is a field scrap item and will not be returning to isi for further investigation.The system was tested and verified as ready for use.A review of the site's complaint history found no additional instances of this issue.A review of the site's system logs for the reported procedure date was conducted by technical support when the customer called for troubleshooting assistance.Investigation revealed repeated non recoverable error 5 messages pointing to the system.Based on the information provided at this time, this complaint is being classified as a reportable malfunction event due to the following conclusion.System unavailability after the start of a surgical procedure (first port incision) lead to the procedure not being completed with the system.Although there was no patient injury reported, if the reported issue were to recur, it could cause or contribute to an adverse event.Follow-up was attempted, but the patient information was either unknown, unavailable, not provided, or not applicable.The expiration date is not applicable because the product is not implantable.
 
Event or Problem Description
It was reported that during a da vinci-assisted nephrectomy surgical procedure, the system encountered a non-recoverable fault.The intuitive surgical, inc.(isi) technical support engineer (tse) reviewed the system logs and found error 5 pointing to the personality module surgeon console (pmsc) on the surgeon back plane (sbp).There was no report of patient injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the system was inspected prior to use.The issue happened during the procedure when all ports were placed.There were no issues with the port placement.All troubleshooting steps were exhausted with no resolution to the issue.There was no patient injury.The patient demographic is unknown.

Brand Name
DAVINCI SI
Common Device Name
SURGEON SIDE CONSOLE, RECERTIFIED
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
MDR Report Key11866430
Report Number2955842-2021-10548
Device Sequence Number11693680
Product Code NAY
UDI-Device Identifier00886874110782
UDI-Public(01)00886874110782
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380689-02
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/26/2021
Initial Report FDA Received Date05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1